Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jun 25, 2021, 2:09 PM CDT for Hayes County, Nebraska. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2021, 2:09 PM CDT (19:09 UTC)
- Expired
- Jun 25, 2021, 3:00 PM CDT
- In force
- 51 min
- Issued by
- NWS North Platte, NE
County Hayes County, NE
The radar
The Goodland radar (KGLD), 144 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 612 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 859 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted.
233
WWUS83 KLBF 251909
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
209 PM CDT Fri Jun 25 2021
NEZ059-069>071-252000-
Chase NE-Frontier NE-Hayes NE-Lincoln NE-
209 PM CDT Fri Jun 25 2021
...SPECIAL WEATHER STATEMENT...
At 209 PM CDT/109 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Dickens to near
Palisade. Movement was northeast at 30 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Hayes Center, Wallace, Wellfleet, Dickens, Maywood, Hamlet, Quick,
Cottonwood Canyon State Wildlife Management Area, Hansen Memorial
Reserve State Wildlife Management Area, Willow View Campground, Hayes
Center State Wildlife Management Area, Marengo, Bluegill Haven
Campground, Red Willow Reservoir State Recreation Area and Somerset.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4036 10136 4087 10115 4107 10037 4035 10065
4035 10135
TIME...MOT...LOC 1909Z 245DEG 25KT 4076 10097 4035 10115
$$
NMJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jun 25, 1:06 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 25, 1:06 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service North Platte NE 106 PM CDT Fri Jun 25 2021 .SHORT TERM...(Today through Saturday) Issued at 340 AM CDT Fri Jun 25 2021 The main concern in the short term will be the likelihood of showers and thunderstorms resulting in locally heavy rainfall and localized flooding. A broad upper trough extends from the Desert Southwest through the Central Rockies and Northern Plains into a deep closed low over Hudson Bay Canada. Across western Nebraska, ample moisture is in place today, as precipitable water values will range from 1.2 inches across far southwestern areas to around 1.5 inches over eastern portions of north central NE. A disturbance ahead of this trough is currently located across the western panhandle and northeast CO, will lift northeastward today and bring likely to categorical chances for showers and thunderstorms to much of the area. Already by 3 am CDT, clusters of showers and thunderstorms continue to develop over most locations near and west of Highway 61. The most persistent area has already prompted the issuance of a flood advisory for Deuel and southeast Garden County for early this morning. The latest HRRR and RAP models agree that increasing coverage can be expected across the western Sandhills this morning, with a push northeastward over central and eastern areas into this afternoon. The latest storm total rainfall forecast now thorugh tonight is forecasting 0.75 to 1.25 inches for most area near and north of I80. Local rainfall amounts around 2 inches look possible, especially the southeast panhandle into the central Sandhills. WPC has the forecast area in a marginal risk for excessive rainfall today into tonight. Mainly cloudy skies, rainfall and a cold front passage will limit highs today to the upper 60s northwest Sandhills to the mid and upper 70s east and southwest. For tonight, the main upper trough axis will move through western NE, and bring likely chances this evening to the northeastern half of the area, with chance POPs to the west. Chances look to lower to 30 percent after midnight. On Saturday, the upper trough will remain in place across the region. Chances will increase to 30-40 percent in the afternoon aided by steep mid level lapse rates. Highs were scaled by to the low to mid 70s. Northwest winds increase to 10 to 20 mph. .LONG TERM...(Saturday night through Thursday) Issued at 340 AM CDT Fri Jun 25 2021 In the long term, the upper trough will become more amplified to a north northwest flow with chances for showers and thunderstorms increasing once again for Sunday. A strong blocking upper ridge will remain across the western U.S. Sunday through Thursday, while the upper trough persist from the Great Lakes back into the Central Plains. This will keep some chances for POPs in the forecast each day. High temperatures will also be below normal through this timeframe, from the 70s Sunday and Monday, gradually reaching the low to mid 80s by Wednesday and Thursday. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1250 PM CDT Fri Jun 25 2021 Radar shows widespread showers with scattered thunderstorms occurring across central and western Nebraska. While satellite imagery is showing considerable cloudiness, sub-VFR conditions are quite limited. Expect precipitation to continue into this evening before loss of diurnal heating helps showers become more scattered/isolated overnight. Guidance is also indicating cigs will generally remain VFR through tonight, though expect a tempo below VFR at times and will indicate most likely times with tempo groups. Scattered showers/thunder will return on Saturday but do not have enough confidence in timing/location to include in TAFs with this issuance. Winds will generally not impact aircraft operations today, but some gusts over 20kts are possible toward the end of the valid period. && .HYDROLOGY... Issued at 340 AM CDT Fri Jun 25 2021 The potential for widespread precipitation through today into this evening could cause some locations to see localized flooding. The area of greatest concern will be the southeast Panhandle into the CentraL Sandhills north of I80. While many areas have remained fairly dry the past month, feel that most of the rainfall should soak in, and do not feel that a Flood Watch is needed at this time. Will need to monitor rainfall rates closely today however. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...MBS HYDROLOGY...Roberg
Hazardous weather outlook, Jun 25, 1:59 PM CDT, 10 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 159 PM CDT Fri Jun 25 2021 NEZ004>010-022>029-035>038-056>059-069-070-094-261200- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes- Western Cherry- 159 PM CDT Fri Jun 25 2021 /1259 PM MDT Fri Jun 25 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Showers and thunderstorms are likely across much of the outlook area today. A few storms could become strong to briefly severe across southwest into central Nebraska. Hail and brief gusty winds are possible with these storms. Heavy rainfall is also anticipated which may lead to localized flooding. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A few thunderstorms are possible on Saturday, but the severe risk remains low at this time. Near daily chances of afternoon/evening storms are possible through next Thursday. At this time the severe risk remains uncertain. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte NEZ071-261200- Frontier- 159 PM CDT Fri Jun 25 2021 This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Showers and thunderstorms are likely across much of the outlook area today. There is a slight risk for storms to become strong to severe with large hail and damaging winds. Heavy rainfall is also anticipated which may lead to localized flooding. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A few thunderstorms are possible on Saturday, but the severe risk remains low at this time. Near daily chances of afternoon/evening storms are possible through next Thursday. At this time the severe risk remains uncertain. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jun 25, 2:09 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
209 PM CDT Fri Jun 25 2021
NEZ059-069>071-252000-
Chase NE-Frontier NE-Hayes NE-Lincoln NE-
209 PM CDT Fri Jun 25 2021
...SPECIAL WEATHER STATEMENT...
At 209 PM CDT/109 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Dickens to near
Palisade. Movement was northeast at 30 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Hayes Center, Wallace, Wellfleet, Dickens, Maywood, Hamlet, Quick,
Cottonwood Canyon State Wildlife Management Area, Hansen Memorial
Reserve State Wildlife Management Area, Willow View Campground, Hayes
Center State Wildlife Management Area, Marengo, Bluegill Haven
Campground, Red Willow Reservoir State Recreation Area and Somerset.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4036 10136 4087 10115 4107 10037 4035 10065
4035 10135
TIME...MOT...LOC 1909Z 245DEG 25KT 4076 10097 4035 10115
NMJThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 10:09 PM CDT | Special Weather Statement | LBF | Sheridan | 51 min |
| Jun 24, 11:01 PM CDT | Special Weather Statement | LBF | Sheridan | 59 min |
| Jun 25, 2:31 AM CDT | Areal Flood Advisory | LBF | Deuel, Garden | 5 hr |
| Jun 25, 3:00 PM CDT | Special Weather Statement | LBF | Custer | 60 min |
| Jun 25, 3:13 PM CDT | Special Weather Statement | LBF | Custer | 47 min |
| Jun 25, 3:15 PM CDT | Special Weather Statement | LBF | Frontier | 60 min |
| Jun 25, 3:20 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 40 min |
| Jun 25, 3:28 PM CDT | Special Weather Statement | LBF | Dawson | 32 min |
| Jun 25, 3:53 PM CDT | Special Weather Statement | LBF | Custer | 67 min |
| Jun 25, 4:50 PM CDT | Special Weather Statement | LBF | Garden | 40 min |
| Jun 25, 4:53 PM CDT | Special Weather Statement | LBF | Custer | 52 min |
| Jun 25, 5:27 PM CDT | Special Weather Statement | LBF | Garden | 48 min |
| Jun 25, 5:34 PM CDT | Special Weather Statement | LBF | Wheeler | 41 min |
| Jun 25, 5:41 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Wheeler | 49 min |
| Jun 25, 6:24 PM CDT | Special Weather Statement | LBF | Wheeler | 51 min |
| Jun 25, 6:39 PM CDT | Special Weather Statement | LBF | Keith | 66 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.